Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suggest treatment for erectile dysfunction

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
hi, I think am suffering from ED. any suggestions?
Posted Fri, 28 Mar 2014 in Sexual Health
Answered by Dr. Ashish Mittal 3 hours later
Brief Answer: Hi Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 29 year old male • Complaints of: ED In treatment Erectile dysfunction (ED) it is important to identify cause of the problem. Erectile dysfunction can be a result of a psychological or physical problem or structural problem. Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Physical causes: Include neurological disorders, alcoholism, smoking, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases. Structural problem: Deform penis and tight foreskin problem. What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 29 years of age and at this age, any difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction. It is better if you provide some information about above mentioned risk factors of ed, duration of ed, presence of morning/spontaneous erection and masturbation to help you better. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: Suggest treatment for erectile dysfunction 1 hour later
Thank u for ur response doc, appreciate it. I don't mean to exaggerate but in 2009-10, I could have sex continuously for 1 hr, 4 times a day = 4 hrs. I did this for about 6 months regularly. But after that I didn't have sex until this weekend. Interestingly I was sexually active all this while in the form of masturbation. But this weekend I couldn't get an erection, no matter what I did. It was embarrassing for me. And I haven't been able to get a proper erection since then. I workout and tried a new supplement - Yohimbe (testosterone booster). Do u think this might be the reason? Please help me out, am feeling horrible.
Answered by Dr. Ashish Mittal 16 hours later
Brief Answer: Health supplement may be the reason behind ed. Detailed Answer: Hello again, Thanks for follow up. Considering past active sexual rule out possibility of structural problem. Now in your case medical (specially hormonal and substance use) and psychological causes need to be focused. I have many patients who use different form of supplement and have ED. These supplement frequently include: stimulant and destabilize hormonal balance of body. I will describe some simple measures which you can incorporate and these should help you: -Stop Yohimbe use. -First of all, quit smoking and alcohol (if you are taking any) -Stop worrying excessively. -Eat a healthy diet rich in vitamins, minerals and antioxidants: fruits, milk and eggs -Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex. As you will worry, your problem will increase further. -Exercise, particularly aerobic exercise (like: Jogging, skipping and cycling) daily. It will increase blood flow all over body and will reduce stress. -The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting, but should be taken after prescription. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction. First follow above steps for 1 month, if there is no change, it is better to get evaluated and investigated by physician to rule out certain medical conditions which can affect erection. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed. Please accept my answer and give feedback in case there is no further query and you found reply helpful. In case of doubt, I am here to help you. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor